MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2 - foreign: germany.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the plate broke when it was fully loaded.Consequently, a double plate osteosynthesis procedure was performed to address the issue, necessitating a revision surgery for the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
It was reported patient underwent a revision 4 months post implantation due to a plate which fractured due to fall at home while using the toilet.Consequently, a double plate osteosynthesis procedure was performed to address the issue, necessitating a revision surgery for the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.Visual examination of the returned product showed that the fractured ncb plate was returned for examination without any accessories such as screws and cerclage wires.The fracture of the plate is located through the center hole of the most proximal 3-hole pattern.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are small polished areas, most probably due to contact between the parts after the fracture.On the bone-facing surface of the plate, marks in the form of scratches from the cerclage wires can be seen next to the fracture and next to the second most proximal 3-hole pattern.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored in order to identify potential adverse trends.Medical records, consisting of the implantation report from (b)(6) 2023, the discharge letter from (b)(6) 2023, the revision report from (b)(6) 2023, the discharge report from (b)(6)2023 and radiographs (taken on (b)(6) 2023), were received.The review identified that the patient underwent an initial right total hip arthroplasty on an unknown date in 2016 with unknown products.On (b)(6) 2023, due to a fall of the patient, an open reduction with internal fixation of a periprosthetic femoral fracture was treated with an ncb plate, screws and 2 cable ready cerclage wires.On (b)(6) 2023, the patient fell on her right side while using the toilet.The patient suffered injuries to her head.X-ray examination of the right femur revealed an unchanged fracture position and material and prosthesis position.The patient was discharged on (b)(6) 2023.Subsequently, the patient presented at the emergency due to acute pain and deformity of the right thigh without significant trauma.Radiographic examination on (b)(6) 2023 revealed a plate fracture and lack of fracture consolidation.The patient underwent revision surgery on (b)(6) 2023 due to implant and femoral fracture.With the available information a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 12 HOLES, 285 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17938043
Report Number0009613350-2023-00584
Device Sequence Number6804603
Product Code HRS
UDI-Device Identifier00889024297463
UDI-Public(01)00889024297463(17)310531(10)3076689
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202264012
Device Lot Number3076689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer12/14/2023
01/19/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date01/11/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CERCLAGE WIRES.; UNK SCREWS.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale